Table of Contents
ISRN Algebra
Volume 2011 (2011), Article ID 268096, 18 pages
http://dx.doi.org/10.5402/2011/268096
Research Article

Sequences of Non-Gegenbauer-Humbert Polynomials Meet the Generalized Gegenbauer-Humbert Polynomials

1Department of Mathematics and Computer Science, Illinois Wesleyan University, Bloomington, IL 61702, USA
2Department of Mathematical Sciences, University of Nevada Las Vegas, Las Vegas, NV 89154-4020, USA

Received 19 April 2011; Accepted 12 May 2011

Academic Editors: F. Kittaneh, L. Vinet, and A. Vourdas

Copyright © 2011 Tian-Xiao He and Peter J.-S. Shiue. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. L. Comtet, Advanced Combinatorics, D. Reidel, Dordrecht, The Netherlands, 1974. View at Zentralblatt MATH
  2. L. C. Hsu, Computational Combinatorics, Shanghai Scientific & Techincal, Shanghai, China, 1st edition, 1983.
  3. G. Strang, Linear Algebra and Its Applications, Academic Press, New York, NY, USA, Second edition, 1980. View at Zentralblatt MATH
  4. H. S. Wilf, Generatingfunctionology, Academic Press, Boston, Mass, USA, 1990. View at Zentralblatt MATH
  5. T.-X. He and P. J.-S. Shiue, “On sequences of numbers and polynomials defined by linear recurrence relations of order 2,” International Journal of Mathematics and Mathematical Sciences, vol. 2009, Article ID 709386, 21 pages, 2009. View at Google Scholar · View at Zentralblatt MATH
  6. D. Aharonov, A. Beardon, and K. Driver, “Fibonacci, Chebyshev, and orthogonal polynomials,” The American Mathematical Monthly, vol. 112, no. 7, pp. 612–630, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  7. A. Beardon, “Fibonacci meets Chebyshev,” The Mathematical Gazette, vol. 91, pp. 251–255, 2007. View at Google Scholar
  8. R. B. Marr and G. H. Vineyard, “Five-diagonal Toeplitz determinants and their relation to Chebyshev polynomials,” SIAM Journal on Matrix Analysis and Applications, vol. 9, no. 4, pp. 579–586, 1988. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. T. X. He, P. J.-S. Shiue, and L. Weng, “Sequences of numbers meet the generalized Gegenbauer-Humbert polynomials,” ISRN Algebra. In press.
  10. H. W. Gould, “Inverse series relations and other expansions involving Humbert polynomials,” Duke Mathematical Journal, vol. 32, pp. 697–711, 1965. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. T.-X. He, L. C. Hsu, and P. J.-S. Shiue, “A symbolic operator approach to several summation formulas for power series. II,” Discrete Mathematics, vol. 308, no. 16, pp. 3427–3440, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. T. Koshy, Fibonacci and Lucas Numbers with Applications, Pure and Applied Mathematics, Wiley-Interscience, New York, NY, USA, 2001.
  13. R. Lidl, G. L. Mullen, and G. Turnwald, Dickson Polynomials, vol. 65 of Pitman Monographs and Surveys in Pure and Applied Mathematics, Longman Scientific & Technical, Harlow, UK, 1993, copublished in the United States with: John Wiley & Sons, New York, NY, USA, 1993.
  14. L. C. Hsu, “On Stirling-type pairs and extended Gegenbauer-Humbert-Fibonacci polynomials,” in Applications of Fibonacci Numbers, Vol. 5 (St. Andrews, 1992), pp. 367–377, Kluwer Academic Publishers, Dordrecht, The Netherlands, 1993. View at Google Scholar · View at Zentralblatt MATH
  15. L. C. Hsu and P. J.-S. Shiue, “Cycle indicators and special functions,” Annals of Combinatorics, vol. 5, no. 2, pp. 179–196, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. A. F. Horadam and J. M. Mahon, “Pell and Pell-Lucas polynomials,” The Fibonacci Quarterly, vol. 23, no. 1, pp. 7–20, 1985. View at Google Scholar · View at Zentralblatt MATH
  17. A. F. Horadam, “Chebyshev and Fermat polynomials for diagonal functions,” The Fibonacci Quarterly, vol. 17, no. 4, pp. 328–333, 1979. View at Google Scholar · View at Zentralblatt MATH
  18. J. C. Mason and D. C. Handscomb, Chebyshev Polynomials, Chapman & Hall/CRC, Boca Raton, Fla, USA, 2003.
  19. T. J. Rivlin, Chebyshev Polynomial: From Approximation Theory to Algebra and Number Theory, Pure and Applied Mathematics, John Wiley & Sons, New York, NY, USA, 2nd edition, 1990.
  20. J. Riordan, Combinatorial Identities, Robert E. Krieger, Huntington, NY, USA, 1979, Reprint of the 1968 original.
  21. M. Salmassi and T. Koshy, “An intriguing relationship between Fibonacci and Jacobsthal polynomials, Note 90.59,” The Mathematical Gazette, vol. 99, pp. 443–445, 2006. View at Google Scholar
  22. S.-P. Eu, On the quadratic algebraic generating functions and combinatorial structures, Ph.D. dissertation, National Taiwan Normal University, 2002.
  23. J. Riordan, “Inverse relations and combinatorial identities,” The American Mathematical Monthly, vol. 71, pp. 485–498, 1964. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  24. T. Chow and J. West, “Forbidden subsequences and Chebyshev polynomials,” Discrete Mathematics, vol. 204, no. 1–3, pp. 119–128, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  25. G. E. Andrews, R. Askey, and R. Roy, Special Functions, vol. 71 of Encyclopedia of Mathematics and Its Applications, Cambridge University Press, Cambridge, UK, 1999.